Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: So much for stability (next med suggestions)

Posted by Julie on October 25, 1999, at 12:33:49

In reply to Re: So much for stability (next med suggestions), posted by PL on October 25, 1999, at 9:15:15

I have similar responses to you in some ways... Moody but ok most of the time until age 27, when a really bad depression knocked my socks off. It took a year to find the right med. Prozac made me too anxious, so I had to stop after a week; Wellbutrin made me nutty but still depressed; nortryptiline semi- worked, half of the time, and I gained no weight on it; lithium augmentation with the nortrypt didn't seem to do much except make me slur words and trip over my own feet when the dose got too high. No weight gain there either. Finally, I tried Zoloft. It worked well for many years in that it helped me feel completely undepressed, fairly content most of the time in fact. (And I got very assertive at work, too- I just didn't worry about telling off my boss!) But I did have that emotional numbing effect, too. I couldn't cry, even when i wanted to. And the numb sexual response thing. Oh yeah, and the Zoloft 40, my least favorite side effect ever. Work out like a crazed weasel, eat sensibly, and still look 25 lb bigger than I want to. Anyhow, I switched to Effexor 5 months ago and it's been interesting. No depression, thank goodness. More emotional range. I can cry again. I feel extremely happy sometimes, damn sad other times.( When I'm sad, this doesn't feel like such a good thing.) Much better sexual response-- a lot less numb "down there." I notice more self-consciousness in myself. There doesn't seem to be any change in the weight, unfortunately. One thing I'm dealing with today: an occasional missed day of Zoloft never felt like a big deal, but I forgot to take my Effexor yesterday and feel yucky today: buzzy-feeling head, a weird combo of tired and wired, messed-up stomach. If you go for Effexor, remember to take it every day, I guess!

I'm pretty content with the Effexor, but my doc has suggested I might want to try Serzone at some point; he thinks it might help bring the weight down. Any comments from Babblers on Serzone and weight?




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Julie thread:13823